[FONT=Arial, Helvetica]Here is my example.[FONT=Arial, Helvetica]
Last Thursday, I was assigned a patient who had total knee replacement surgery performed. She stated she was allergic to morphine. Upon doing my first round of vitals, I noticed he was tachycardic (P = 130), blood pressure was140/79, temperature was 37.4, O2 sat was 98% RA, and R= 22. Patient had history of high blood pressure and was being controlled by hydrochlorothiazide relatively well.
I asked the patient if she was in pain, because I first suspected that she was in pain leading to tachycardia. Patient stated she was in minimal pain as she had taken Tylenol 3 with codeine 2 hours ago. I notified my preceptor that I am a little concerned with her pulse because it had been rising from the last 2 days according to her progress reports. Together, my preceptor and I went to her MAR and checked what medications have been given to my patient; and all his heart medications were all given in the morning.
I asked my preceptor if her condition was due to any reactions to Tylenol 3 as she had been receiving it for 1.5 days. My preceptor suddenly remembered that one of the narcotics converted itself to morphine in the body. We checked, and Tylenol 3 indeed converts to a form of morphine; and the patient IS allergic to morphine. We stopped giving her Tylenol, and my preceptor gave her 2 tablets of percocets to control her pain (prn). 1 hr later, I checked her vitals, and her pulse has lowered.